MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC ALIGNMENT FRAME DIST SUB ASSEM INFINITY TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC ALIGNMENT FRAME DIST SUB ASSEM INFINITY TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33600020
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that " the procedure for the placement of the ankle prosthesis was standard until we wanted to put the pin sleeves in the holes of the distal part of the alignment jig.Impossible to put the 2 sleeves in 2 holes of the guide.Even less possible to put 2 sockets in the axis as required by the operating technique.We have tried everything to avoid the handling error, without success.We tried to find a solution to adapt, but found no alternative to continue the procedure.The event was discovered during the placement of the sleeves in the alignment jig holes as mentioned above.Steps/actions taken to complete the procedure: the surgeon made the decision to perform an ankle plate arthrodesis.The duration of the procedure was therefore longer than a conventional plate arthrodesis.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual examination of the returned device shows slight blemishes on the inner part of the guide holes.However, no significant deformations are visible.A functional test was performed using a pin sleeve with the same part number and a different lot number as those referenced in the reported event.The pin sleeve was able to pass through the proximal holes of the device but failed to fully fit through the distal holes as reported.Gage pins were used to verify the dimensions of the distal holes of the device.A 0.232862 minus pin and a 0.232519 plus pin were used to perform the dimensional inspection.Both pins were unable to fit through the distal holes of the device.Therefore, the distal holes of the device were confirmed to be out of dimensional specification.Based on investigation, the root cause was attributed to a manufacturing/supplier related issue.A nonconformance was opened to further investigate the issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: b1, h1.

Brand Name
ALIGNMENT FRAME DIST SUB ASSEM INFINITY TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16631680
Report Number3010667733-2023-00156
Device Sequence Number20150807
Product Code HSN
UDI-Device Identifier00889797003926
UDI-Public00889797003926
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33600020
Device Catalogue Number33600020
Device Lot Number2656815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown